Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 27, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 24, 2006, 3:08 PM PDT for Elko County, Nevada. It took effect at Oct 25, 2006, 12:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 3:08 PM PDT (22:08 UTC)
- In effect from
- Oct 25, 2006, 12:00 AM PDT
- Expired
- Oct 25, 2006, 4:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2588 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 242208 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT TUE OCT 24 2006 ...STRONG WINDS ACROSS NORTHEAST NEVADA... .A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA TONIGHT...BRINGING STRONG WINDS TO NORTHEAST NEVADA THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE ACROSS EASTERN ELKO COUNTY. NVZ031-033-251015- /O.NEW.KLKN.WI.Y.0027.061025T0700Z-061025T2300Z/ NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE... WEST WENDOVER 308 PM PDT TUE OCT 24 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT WEDNESDAY. WINDS WILL SHIFT TO THE NORTHWEST TONIGHT AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. GUSTS TO 50 MPH WILL BE POSSIBLE DURING THE MORNING AND MIDDAY HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KLKN 250950 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 250 AM PDT WED OCT 25 2006 NVZ031-033-252300- /O.CON.KLKN.WI.Y.0027.000000T0000Z-061025T2300Z/ NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE... WEST WENDOVER 250 AM PDT WED OCT 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE OVER NORTHERN AND EXTREME ELKO COUNTY THROUGH THIS AFTERNOON. WINDS WILL DECREASE BY EARLY THIS EVENING AS THE COLD FRONT CONTINUES TO PUSH EASTWARD. WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
000 WWUS75 KLKN 252244 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 344 PM PDT WED OCT 25 2006 NVZ031-033-252345- /O.EXP.KLKN.WI.Y.0027.000000T0000Z-061025T2300Z/ NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE... WEST WENDOVER 344 PM PDT WED OCT 25 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON. NORTHWEST WINDS WILL DIMINISH LATE THIS AFTERNOON FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH...TO 10 TO 20 MPH WITH GUSTS TO 30 MPH BY 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 24, 1:15 AM PDT, 13 hours 53 minutes earlier.
Area forecast discussion, Oct 24, 1:15 AM PDT, 13 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 115 AM PDT TUE OCT 24 2006 .SYNOPSIS...AN UPPERLEVEL DISTURBANCE WILL PUSH ACROSS NORTHERN NEVADA TUESDAY NIGHT...RESULTING IN COOLER TEMPERATURES ON WEDNESDAY AND THURSDAY. OTHERWISE...HIGH PRESSURE WILL BRING DRY WEATHER AND SEASONABLE TEMPERATURES TO THE REGION THROUGH NEXT WEEKEND. && .SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...CURRENT WATERVAPOR IMAGERY SHOWS U/L TROUGH STARTING TO PUSH INTO THE WASHINGTON COASTLINE. U/L RIDGE OVER THE GREAT BASIN CONTINUING TO WEAKEN AS THIS SYSTEM DIGS SE TODAY AND TONIGHT...WITH LOWERING GEOPOTENTIAL HEIGHTS THROUGH THE DAY. TEMPS WILL CONTINUE TO BE ABOVE NORMAL TODAY WITH WARM WEST TO SOUTHWEST FLOW AHEAD OF THE TROUGH. ALL MODELS IN AGREEMENT SHOWING U/L TROUGH PUSHING ACROSS THE PAC NW AND MOVING ACROSS NRN NV TUESDAY NIGHT. MODELS TRENDING A BIT FURTHER SOUTH WITH TROUGH COMPARED TO YESTERDAY...GFS ENSEMBLE IN AGREEMENT WITH THIS TREND...WITH ALL SOLUTION FURTHERS SOUTH COMPARED TO 00Z YESTERDAY. NOT MUCH PRECIP WITH THIS SYSTEM...AS U/L JET ENERGY BARELY CLIPS NRN NV ZONES...WITH DRY WESTERLY TO NORTHWESTERLY FLOW OVER THE AREA. KEPT LOW POPS ACROSS THE NE NV MOUNTAINS FOR ISOLD SNOW SHOWERS AND DRY ELSEWHERE. LOWERED MAX AND MIN TEMPS SIGNIFICANTLY ON WEDNESDAY AND WEDNESDAY NIGHT RESPECTIVELY...WITH 700MB TEMPS PLUMMETING TO -10C ACROSS NE NV. THIS TRANSLATES TO LOW 40S FOR HIGHS IN THE XTRM NE CORNER OF THE STATE... AND UPPER 40S TO MID 50S ACROSS THE I80 CORRIDOR. TROUGH WILL ONLY BRUSH CNTRL NV...BUT TEMPS ARE EXPECTED TO BE ABOUT 10 TO 15 DEGS COOLER SOUTH OF HIGHWAY 50 ALSO. TROUGH PUSHES INTO THE ROCKY MOUNTAIN REGION BY WEDNESDAY NIGHT...WITH DRY AND COOL NORTHWESTERLY FLOW ACROSS NV. TRUDEL .LONG TERM...THURSDAY THROUGH MONDAY...RIDGE BUILDS INTO GREAT BASIN FROM PACIFIC AND AMPLIFIES THURSDAY AND FRIDAY. WEAK SHORTWAVE EJECTING ACROSS NV LATE SAT OR SUN. EXPECT LITTLE WITH THIS FEATURE EXCEPT FEW HIGH CLOUDS AS AIRMASS DRY AND DYNAMICS WEAK. SYSTEM OVER PACIFIC NORTHWEST FORECASTED TO SLIDE EAST OF CWA MONDAY KEEP NEVADA DRY...BUT WITH INCREASING WINDS OVER GREAT BASIN. TOO MUCH UNCERTAINTY WITH SHORTWAVE EARLY NEXT FOR ANY MAJOR CHANGES TO GRIDS. TEMPS TO REMAIN COLD IN VALLEYS AT NIGHT LATER THIS WEEK AND OVER THE WEEKEND. DAYTIME TEMPS SHOULD BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS. HARMER && .AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS. .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.